Xanax is being recalled in the U.S. over possible contaminant — is it still safe to take it?

Beauty and Style Editor,Yahoo Lifestyle
2019-10-30 | Since 3 Week

The prescription drug Xanax is being voluntarily recalled over the “potential presence" of a "foreign substance,” according to the FDA. (Photo: Getty Images)Rachel Grumman Bender
 

 
The popular anti-anxiety prescription drug Xanax is being recalled over the “potential presence” of a “foreign substance,” according to a statement by the Food and Drug Administration (FDA).

Mylan Pharmaceuticals has issued a nationwide recall of a single batch of alprazolam 0.5 mg (the generic version of Xanax), which comes in 500-count bottles and has the lot number 8082708, according to the FDA.

The medication was distributed in the U.S. between July and August 2019, and has an expiration date of September 2020.

In the meantime, Mylan Pharmaceuticals is asking retailers to pull the tainted batches from store shelves. This follows on the heels of drugmakers’ recent voluntary recall of the stomach acid-blocking medication Zantac after an investigation revealed that the medications may be contaminated with low levels of a cancer-causing chemical called NDMA (N-Nitrosodimethylamine).

According to an FDA statement on the Xanax recall, the risk of becoming ill from the contaminated medication is unlikely. “Clinical impact from the foreign material, if present, is expected to be rare,” the statement said, “but the remote risk of infection to a patient cannot be ruled out. To date, Mylan has not received any adverse events related to this batch.”

Mylan has not yet clarified what the “foreign material” is. A spokesperson for the pharmaceutical company would only refer Yahoo Lifestyle to their released statement.

If your medication is part of the batch being recalled, do not continue to take it. Instead, Mylan recommends contacting Stericycle, a medical waste disposal company, at 1-888-843-0255, which will provide the documentation packet to return the product to Stericycle.

“Consumers should contact their physician or healthcare provider if they have experienced any problems that may be related to using this drug product,” said the FDA in a statement. They can also report it to the FDA's MedWatch Adverse Event Reporting program.



Read Also


Comments

No comments

Add Comment

Caricatore